Following the delivery of a healthy newborn, a client has developed thrombophlebitis and is receiving heparin IV. What are the signs and symptoms of a heparin overdose for which the nurse would need to observe during postpartum care of the client?
Answer(s): D
(A) Dysuria is not a common symptom of heparin overdose. (B) Although epistaxis and hematuria are common symptoms of heparin overdose, dysuria is not. (C) Vertigo is not a common symptom of heparin overdose. (D) Hematuria, ecchymosis, and epistaxis are the most common signs and symptoms of a heparin overdose. Others are thrombocytopenia, elevated liver enzymes, and local injection site complications.
The health team needs to realize that the compulsive concern with cleanliness that a client with severe anxiety exhibits is most likely an attempt to:
Answer(s): A
(A) These behaviors are attempts to relieve anxiety. (B) Avoidance is not a pattern in the obsessive client. (C) Although these behaviors may seem to manipulate others, that is not the purpose behind the activity. (D) Inflated self-esteem is not a characteristic of the severely anxious client.
A male client is diagnosed with hypoparathyroidism. He has been on dialysis for several years. He is experiencing symptoms such as numbness of the lips, muscle weakness, carpopedal spasms, and wheezing. Given the client's symptoms, nursing assessment would focus on:
(A) Assessment should focus on detection of tetany, which is the most common symptom of hypoparathyroidism. Left undetected and untreated, tetany resulting from hypocalcemia can progress to seizures. (B) Hypocalcemia is difficult to detect on nursing assessment alone. Abdominal cramping may be an indication of hypocalcemia, but laboratory data are required to confirm diagnosis. (C) Depression can be a symptom of hypoparathyroidism, but it is not definitive. (D) Premature cataract formation can occur, but it also is not specific to parathyroidism and poses no immediate danger to the client.
Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:
Our website is free, but we have to fight against AI bots and content theft. We're sorry for the inconvenience caused by these security measures. You can access the rest of the NCLEX-RN content, but please register or login to continue.